Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 56, NWS Gaylord, MI

May 29, 2012

NWS Gaylord, MI issued this small craft advisory at May 29, 2012, 4:00 AM EDT. It took effect at May 29, 2012, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 4:00 AM EDT (08:00 UTC)
In effect from
May 29, 2012, 11:00 AM EDT
Expired
May 29, 2012, 10:05 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WHUS73 KAPX 290800
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT TUE MAY 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ322-291600-
/O.NEW.KAPX.SC.Y.0056.120529T1500Z-120530T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
400 AM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
744 
WHUS73 KAPX 291450
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1050 AM EDT TUE MAY 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ322-292300-
/O.CON.KAPX.SC.Y.0056.120529T1500Z-120530T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1050 AM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
608 
WHUS73 KAPX 292102
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
502 PM EDT TUE MAY 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ322-300000-
/O.CON.KAPX.SC.Y.0056.000000T0000Z-120530T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
502 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
682 
WHUS73 KAPX 292323
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
723 PM EDT TUE MAY 29 2012

LHZ345-346-LMZ323-341-342-344>346-LSZ322-300030-
/O.CAN.KAPX.SC.Y.0056.000000T0000Z-120530T0000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
723 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-300300-
/O.EXT.KAPX.SC.Y.0056.000000T0000Z-120530T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
723 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
461 
WHUS73 KAPX 300205
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT TUE MAY 29 2012

LHZ347>349-300315-
/O.CAN.KAPX.SC.Y.0056.000000T0000Z-120530T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1005 PM EDT TUE MAY 29 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 29, 3:54 AM EDT, 6 minutes earlier.

Area forecast discussion, May 29, 3:54 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
354 AM EDT TUE MAY 29 2012

.SYNOPSIS...
ISSUED AT 353 AM EDT TUE MAY 29 2012

TODAY WILL BE BREEZY...COOLER AND LESS HUMID THAN MEMORIAL DAY.
ANOTHER COLD FRONT...WILL MOVE THROUGH LATE IN THE DAY LEADING TO
SHARPLY COLDER TEMPERATURES WEDNESDAY. TEMPERATURES WILL REMAIN
COOLER THAN NORMAL FOR LATE MAY AND EARLY JUNE THURSDAY THROUGH
SATURDAY. LOW PRESSURE...COMING UP FROM THE SOUTH...WILL LIKELY
BRING SOME RAIN TO THE REGION FRIDAY AND SATURDAY.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 353 AM EDT TUE MAY 29 2012

DEEP SOUTHWESTERLY FLOW IS IN PLACE ACROSS NRN MICHIGAN...AHEAD OF
A CLOSED UPPER LOW IN THE DAKOTAS. ONCE COLD FRONT HAS ALREADY
MOVED THROUGH THE REGION...WHICH BROUGHT THE SHOWERS AND
STORMS...A FEW OF WHICH WERE SEVERE. A SECONDARY COLD FRONT IS
WORKING INTO NRN LOWER MICHIGAN...WHICH IS ATTACHED TO A WEAK AREA
OF LOW PRESSURE IN CENTRAL UPPER MICHIGAN. A NARROW CORRIDOR OF
SHOWERS IS ASSOCIATED WITH THESE FEATURES...DRIFTING INTO
CHIP/MACK COUNTIES. LOW LEVEL TDS WERE STILL ON THE HIGH
SIDE...WHICH CLEARING WAS WORKING IN FROM THE WEST. THIS IS GOING
TO RESULT IN AREAS OF FOG...ESPECIALLY IN LOW LYING AREAS OF NRN
MICHIGAN. EASTERN UPPER IS STUCK IN DEEPER LOW LEVEL MOISTURE
RESULTING IN STRATUS...AS WELL AS FOG. TEMPERATURES WERE STILL
RATHER MILD IN THE UPPER 50S NORTH...AND THE 60S IN NRN LOWER.

THROUGH DAYBREAK...AFOREMENTIONED WEAK LOW/TROUGH/SHORTWAVE WILL
CONTINUE TO TRACK EASTWARD RESULTING IN A BRIEF PERIOD OF RAIN AND
POSSIBLE THUNDER THROUGH DAYBREAK. THE COLD FRONT WILL MOVE INTO
NRN LOWER AND START THE PROCESS OF ERODING ANY FOG/STRATUS.

TODAY...THE COLD FRONT WILL CROSS ALL OF NRN MICHIGAN BY 12Z...AND
A FAIRLY TIGHT PRESSURE GRADIENT WILL LAY IN OVER NRN LOWER...AHEAD
OF A WEAKER PRESSURE GRADIENT/TERTIARY TROUGH DROPPING IN FROM
LAKE SUPERIOR. MIXING BEHIND THE COLD FRONT WILL BRING DRIER AIR
AND GUSTY WINDS DOWN TO THE SURFACE. THIS WILL ERODE ANY REMAINING
STRATUS AND FOG...FAIRLY QUICKLY THIS MORNING. GUSTS WILL TOP OUT
AROUND 25 MPH THIS AFTERNOON IN MOST AREAS. MEANWHILE...STRONGER
SHORTWAVE ROUNDS THE BASE OF THE CLOSED UPPER LOW...AND WORKS ON
THE TROUGH AXIS SLIDING INTO EASTERN UPPER. COLD AIR ALOFT RIDING
IN OVER THE TOP OF THIS TROUGH WILL CREATE ENOUGH LIFT AND
INSTABILITY TO PRODUCE LIKELY RAIN SHOWERS...AND TO A LESSER
DEGREE IN FAR NRN LOWER...BUT THERE IS DEFINITELY A CHANCE THIS
AFTERNOON. THE INSTABILITY DEEPENS THROUGH THE DAY...AND CANNOT
RULE OUT A THUNDERSTORM OR TWO...WITH SMALL HAIL. HIGH
TEMPERATURES WILL REACH THE MID/UPPER 60S NORTH...TO THE 70S IN
NRN LOWER...TOPPING OUT IN THE UPPER 70S IN DOWNSLOPING REGIMES OF
NE LOWER.

WITH THE LOSS OF DAYTIME HEATING...AND DEPARTING SHORTWAVE WILL
BRING A PRETTY QUICK END TO DIURNAL SHOWERS. WE SHOULD HAVE A
PRETTY QUIET PERIOD INTO THE OVERNIGHT HOURS BEFORE WE HAVE TO
START THINKING ABOUT SOMETHING NOT HEARD FROM IN AWHILE. LAKE
EFFECT. AFOREMENTIONED TROUGH AXIS WILL HAVE QUITE THE LOW LEVEL
COLD POOL BEHIND IT...WITH H8 TEMPS FALLING TO MARGINAL LAKE
EFFECT PRECIP PRODUCING 1-2C BY 12Z. WE WILL GET SUFFICIENTLY COLD
AT 925MB TO BRING AT LEAST LOW LEVEL CLOUDINESS INTO MOST OF
EASTERN UPPER AND NORTHWEST LOWER. SLIGHT CHANCES FOR SOME LIGHT
LAKE EFFECT IS NOT TOTALLY OUT OF THE QUESTION...BUT DO NOT FEEL
CONFIDENT ENOUGH FOR ANY SERIOUS MENTION AT THIS TIME. COLD
ADVECTION WILL BE ABLE TO BRING OVERNIGHT LOWS INTO QUITE THE
CHILLY 40S. THE CLOUDS AND BREATH OF WIND THROUGH THE NIGHT WILL
PREVENT THIS FROM BEING A REALLY CHILLY NIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 353 AM EDT TUE MAY 29 2012

AN UNSEASONABLY DEEP UPPER LEVEL TROUGH WILL BRING MUCH COOLER AIR
FOR THE REMAINDER OF THE WEEK INTO THE BEGINNING OF NEXT WEEKEND.
UNFORTUNATELY...THIS IS EXPECTED TO LEAD TO AREAS OF FROST AND
POSSIBLY EVEN A FREEZE FOR A FEW INLAND LOCALS EARLY THURSDAY.
MEANWHILE...EXTENDED MODELS HAVE COME INTO GOOD AGREEMENT THAT
ENERGY ROUNDING THE BASE OF THE TROUGH WILL SPIN UP AN AREA OF
SURFACE LOW PRESSURE THURSDAY WHICH HEADS NORTHEAST AND TRACKS
ACROSS MICHIGAN FRIDAY INTO SATURDAY. THEREFORE...HAVE RAISED POPS
TO LIKELY ACROSS NORTHERN LOWER. THE MAIN LONG TERM FORECAST
CONCERNS REVOLVE AROUND POPS THROUGH THE PERIOD AND THE POTENTIAL
FOR FROST FOR EARLY THURSDAY.

WEDNESDAY INTO WEDNESDAY NIGHT...THE UPPER LEVEL TROUGH MOVES ACROSS
THE REGION AS A VERY CHILLY SHOT OF AIR DROPS DOWN FROM THE
NORTHWEST (850 MB TEMPS FALL TO NEAR -2 C BY 18Z WED). THIS WILL LEAD
TO MUCH COOLER TEMPERATURES. MODEL SOUNDINGS/CROSS SECTIONS SHOW
ABUNDANT LOW/MID LEVEL MOISTURE FOR MUCH OF WEDNESDAY LEADING TO
MOSTLY CLOUDY SKIES. MEANWHILE...OVER LAKE INSTABILITY INCREASES
(LAKE-850 MB DELTA TS OF ABOUT 12) SO WE MAY DEVELOP A FEW LIGHT
LAKE EFFECT RAIN SHOWERS OR MAYBE EVEN SOME DRIZZLE ACROSS NORTHWEST
LOWER AND NORTHERN CHIPPEWA COUNTY. SKIES SHOULD CLEAR OUT WEDNESDAY
EVENING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. AREAS OF
FROST ARE EXPECTED TO DEVELOP EARLY THURSDAY MORNING (MAYBE EVEN A
FREEZE FOR SOME AREAS) DUE TO THE COMBINATION OF LIGHT WINDS AND
MOSTLY CLEAR SKIES LEADING TO EXCELLENT RADIATIONAL COOLING
CONDITIONS. HIGHS ONLY RANGING FROM THE LOWER 50S NORTH TO THE LOWER
60S SOUTHEAST.

THURSDAY...IT LOOKS LIKE A FAIRLY NICE DAY WITH HIGH PRESSURE IN
CONTROL...ALBEIT WITH BELOW NORMAL TEMPERATURES FOR THE LAST DAY OF
MAY. AS 850 MB TEMPERATURES MODERATE INTO THE PLUS 5 TO 7 C
RANGE...HIGHS IN THE MIDDLE TO UPPER 60S ARE EXPECTED.

THURSDAY NIGHT...HIGH PRESSURE PUSHES OFF TO OUR EAST...AS LOW
PRESSURE GATHERS STRENGTH ACROSS THE OHIO VALLEY. THEREFORE...FROST
POTENTIAL FOR EARLY FRIDAY IS ON THE LOW SIDE (BUT CANNOT BE TOTALLY
RULED OUT) DUE TO INCREASING CLOUDS FROM THE SYSTEM APPROACHING FROM
THE SOUTH. FOR NOW WILL GO WITH LOWS RANGING FROM THE UPPER 30S
NORTHEAST TO NEAR 50 SOUTHWEST.

FRIDAY THROUGH MONDAY...THE UNSEASONABLY COOL UPPER LEVEL TROUGH
CONTINUES TO BE IN CONTROL THROUGH SATURDAY. MEANWHILE...LOW
PRESSURE IS EXPECTED TO MOVE ACROSS MICHIGAN FRIDAY INTO SATURDAY.
THEREFORE...HAVE RAISED POPS INTO THE LIKELY CATEGORY. WEAK HIGH
PRESSURE NOSES IN FOR SUNDAY LIKELY BRINGING PRECIPITATION FREE
CONDITIONS. A WARM FRONT WILL THEN BRING A CHANCE FOR SHOWERS SUNDAY
NIGHT INTO MONDAY. HAVE LOWERED HIGHS FOR BOTH FRIDAY AND SATURDAY
INTO THE COOL UPPER 50S TO LOWER 60S. HIGHS SUNDAY AND MONDAY
RANGING FROM THE MIDDLE TO UPPER 60S NORTH TO THE MIDDLE 70S SOUTH.
LOWS RANGING FROM THE MIDDLE 40S TO MIDDLE 50S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 240 AM EDT TUE MAY 29 2012

CONVECTION HAS EXITED THE TAF SITES...WITH LOW LEVEL/SFC BASED
MOISTURE REMAINING FAIRLY HIGH...AND CLEARING SKIES FROM THE WEST
WILL LEAD TO MVFR/IFR FOG DEVELOPMENT. THIS FOG WILL LIFT SHORTLY
AFTER SUNRISE...AS WESTERLY WINDS MIX WITH DRY AIR JUST ABOVE THE
SFC. CONTINUED MIXING WILL LEAD TO GUSTS IN THE 25 KT RANGE. THE
AIR MASS WILL BE UNSTABLE THIS AFTERNOON AS A SFC TROUGH/COLD
FRONT DROPS IN FROM THE NORTH. COLD AIR ALOFT WILL ALLOW FOR RAIN
SHOWERS TO DEVELOP ALONG THIS FEATURE...BRINGING THE BEST CHANCES
TO PLN/APN. LOW LEVEL TEMPERATURES WILL COOL SUBSTANTIALLY THROUGH
THE NIGHT...EVENTUALLY RESULTING IN SHALLOW OVERLAKE INSTABILITY
AND MVFR CIGS.

&&

.MARINE...
ISSUED AT 353 AM EDT TUE MAY 29 2012

PRETTY DIFFICULT MARINE FORECAST REVOLVING AROUND SMALL CRAFT
ADVISORY NEEDS. ONE COLD FRONT HAS ALREADY PASSED THROUGH...AND
ANOTHER ONE IS QUICKLY RUNNING THROUGH THE GREAT LAKES ATTM.
BEHIND THIS FRONT...WINDS ARE 20-25KTS. STABILITY IS RATHER HIGH
INITIALLY...BUT DECREASES THROUGH THE DAY TO MORE NEUTRAL
CONDITIONS. CAN FORESEE A WINDOW OF OPPORTUNITY FOR 25 KT GUSTS
IN ALL BUT WHITEFISH BAY...WHERE A SLACKER GRADIENT ARRIVES WITH
YET ANOTHER TROUGH AXIS. THAT SAID...AS WE HEAD THROUGH THE
NIGHT...COLD ADVECTION PERSISTS...AND CONDITIONS TURN UNSTABLE
WHILE THE GRADIENT TIGHTENS ACROSS EASTERN UPPER. THIS COULD BRING
ADDITIONAL NEEDS FOR SMALL CRAFT ADVISORIES. WILL JUST ISSUE FOR
THIS AFTERNOON ATTM. HIGH PRESSURE WILL THEN GRADUALLY BUILD IN
OVER THE LAKES BRINGING LIGHTER WINDS AND NO MARINE ISSUES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR LSZ322.

&&

SYNOPSIS...AS
SHORT TERM...SD
LONG TERM...AS
AVIATION...SD
MARINE...SD
Hazardous weather outlook, May 29, 3:57 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EDT TUE MAY 29 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
357 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR FROST IN SEVERAL COMMUNITIES IN NORTHERN
MICHIGAN LATE WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMD

In the hours before

Special weather statement, May 28, 10:37 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 PM EDT MON MAY 28 2012

MIZ024-029-030-034>036-041-042-290500-
ALPENA-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1037 PM EDT MON MAY 28 2012

...THUNDERSTORMS MOVING ACROSS NORTHERN MICHIGAN...

AT 1035 PM EDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SHOWERS AND THUNDERSTORMS.

THESE STORMS WERE LOCATED FROM ROGERS CITY TO GAYLORD TO
CADILLAC...AND MOVING NORTHEAST AT 40 MPH.

THESE STORMS WILL MOVE THROUGH THE REMAINDER OF NORTHERN LOWER
MICHIGAN THROUGH THE MIDNIGHT HOUR.

WHEN THESE STORMS PASS...EXPECT WIND GUSTS TO 50 MPH...HEAVY
DOWNPOURS...FREQUENT LIGHTNING...AND SMALL HAIL.

A FEW OF THESE STORMS HAVE HAD A HISTORY OF PRODUCING SEVERE
WEATHER. IF THIS OCCURS...WARNINGS WILL BE ISSUED BY THE NATIONAL
WEATHER SERVICE.

FOR ADDITIONAL INFORMATION, PLEASE VISIT THE NWS GAYLORD
WEB PAGE AT WWW.WEATHER.GOV/GAYLORD.

ARNOTT
Local storm report, May 28, 10:48 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1048 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     GAYLORD                 45.03N 84.67W
05/28/2012  M54 MPH          OTSEGO             MI   ASOS

&&

JARNOTT
Local storm report, May 28, 11:17 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1117 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND DMG     KALKASKA                44.73N 85.18W
05/28/2012                   KALKASKA           MI   LAW ENFORCEMENT

            OVER 100 TREES DOWN COUNTY WIDE FROM RAPID CITY AND FIFE
            LAKE TO BEAR LAKE.

&&

SMD
Local storm report, May 28, 11:21 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1121 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND DMG     LEWISTON                44.88N 84.32W
05/28/2012                   MONTMORENCY        MI   LAW ENFORCEMENT

            TREES DOWN IN LEWISTON AND POWER OUT.

&&

SMD
Local storm report, May 28, 11:31 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1131 PM EDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     MANISTEE                44.24N 86.33W
05/28/2012                   MANISTEE           MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

SMD
Local storm report, May 29, 1:13 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
113 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     TSTM WND DMG     MANISTEE                44.24N 86.33W
05/28/2012                   MANISTEE           MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0925 PM     HAIL             WELLSTON                44.22N 85.95W
05/28/2012  E0.75 INCH       MANISTEE           MI   CO-OP OBSERVER

            DIME SIZED HAIL FALLING WITH 40 MPH WINDS.

0949 PM     TSTM WND GST     TRAVERSE CITY           44.75N 85.60W
05/28/2012  M51.00 MPH       GRAND TRAVERSE     MI   ASOS

            MEASURED AT THE CHERRY CAPITAL AIRPORT

0950 PM     HAIL             5 W MANTON              44.41N 85.50W
05/28/2012  E0.75 INCH       WEXFORD            MI   SPOTTER

            DIME SIZED HAIL

1001 PM     HAIL             FIFE LAKE               44.57N 85.35W
05/28/2012  E1.00 INCH       GRAND TRAVERSE     MI   SPOTTER

1005 PM     TSTM WND DMG     FIFE LAKE               44.57N 85.35W
05/28/2012                   GRAND TRAVERSE     MI   SPOTTER

            HEALTHY POPLAR TREE DOWN. MOST RECENT WIND MEASUREMENT IS
            33 MPH.

1022 PM     TSTM WND DMG     KALKASKA                44.73N 85.18W
05/28/2012                   KALKASKA           MI   LAW ENFORCEMENT

            OVER 100 TREES DOWN COUNTY WIDE FROM RAPID CITY AND FIFE
            LAKE TO BEAR LAKE.

1036 PM     TSTM WND GST     GAYLORD                 45.03N 84.67W
05/28/2012  M54.00 MPH       OTSEGO             MI   ASOS

1058 PM     TSTM WND DMG     LEWISTON                44.88N 84.32W
05/28/2012                   MONTMORENCY        MI   LAW ENFORCEMENT

            TREES DOWN IN LEWISTON AND POWER OUT.

&&

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:53 PM EDTSpecial Marine WarningAPX37 min
May 28, 9:01 PM EDTSevere Thunderstorm WarningAPXManistee37 min
May 28, 10:05 PM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Grand Traverse, Kalkaska, Missaukee, Otsego and 1 more40 min
May 28, 10:49 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Cheboygan, Crawford, Montmorency, Oscoda and 2 more49 min
May 28, 11:02 PM EDTSpecial Marine WarningAPX66 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.